Alert archive / New York / Beach Hazards Statements in 2025

Beach Hazards Statement 19, NWS Buffalo, NY

September 30, 20257 counties in New York

NWS Buffalo, NY issued this beach hazards statement at Sep 30, 2025, 3:56 AM EDT for 7 counties in New York. It took effect at Sep 30, 2025, 11:00 AM EDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2025, 3:56 AM EDT (07:56 UTC)
In effect from
Sep 30, 2025, 11:00 AM EDT
Expired
Oct 2, 2025, 5:00 AM EDT
In force
42 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Chautauqua County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 88 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2025-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2025-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1907 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

608 
WHUS41 KBUF 300756
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
356 AM EDT Tue Sep 30 2025

NYZ003-004-301600-
/O.NEW.KBUF.BH.S.0019.250930T1500Z-251002T0900Z/
Monroe-Wayne-
356 AM EDT Tue Sep 30 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH LATE WEDNESDAY NIGHT...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Monroe and Wayne counties.

* WHEN...From 11 AM EDT this morning through late Wednesday 
  night.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
2 follow-up statements
961 
WHUS41 KBUF 301508
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1108 AM EDT Tue Sep 30 2025

NYZ003-004-302315-
/O.CON.KBUF.BH.S.0019.000000T0000Z-251002T0900Z/
Monroe-Wayne-
1108 AM EDT Tue Sep 30 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
WEDNESDAY NIGHT...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Monroe and Wayne counties.

* WHEN...Through late Wednesday night.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
493 
WHUS41 KBUF 301956
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
356 PM EDT Tue Sep 30 2025

NYZ006-019-010900-
/O.EXB.KBUF.BH.S.0019.000000T0000Z-251001T0900Z/
Oswego-Chautauqua-
356 PM EDT Tue Sep 30 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Oswego and Chautauqua counties.

* WHEN...Through late tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ001-002-005-020900-
/O.EXA.KBUF.BH.S.0019.000000T0000Z-251002T0900Z/
Niagara-Orleans-Northern Cayuga-
356 PM EDT Tue Sep 30 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE WEDNESDAY
NIGHT...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara, Orleans, and Northern Cayuga 
  counties.

* WHEN...Through late Wednesday night.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ003-004-020900-
/O.CON.KBUF.BH.S.0019.000000T0000Z-251002T0900Z/
Monroe-Wayne-
356 PM EDT Tue Sep 30 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
WEDNESDAY NIGHT...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Monroe and Wayne counties.

* WHEN...Through late Wednesday night.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Sep 30, 2:31 AM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Sep 30, 2:31 AM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
231 AM EDT Tue Sep 30 2025

.SYNOPSIS...
High pressure will guarantee fair dry weather through
the entire week and into the coming weekend. A dry cold front will
bring a more seasonable airmass to the region tonight through
Thursday with some risk for nocturnal frost at the higher
elevations. Temperatures then climb back above normal later in
the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
The center of a strong 1033mb sfc high over northern Ontario will
slowly drift eastward to Quebec across James Bay through tonight,
ensuring fair dry weather remains in tact across the forecast area.
A trough concurrently digging south across eastern Quebec and into
the Canadian Maritimes will force a dry cold front southward into
the region through the day today. For most this will just result in
more of a northerly breeze, high temps a few degrees cooler compared
to the past few days, and the shield of high clouds stemming from TS
Imelda slowly receding southward.

CAA behind the front will bring low temps in the mid 40s tonight,
with upper 30s possible across the hilltops and east of Lake
Ontario. Should still be enough of a gradient wind in place to
preclude areas of frost from developing, though can't completely
rule out patchier frost in some of the higher elevations inland from
the lakes.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Sprawling area of Canadian surface high pressure will be centered
just east of James Bay to open the period Wednesday morning. The
high will shift southeast across southern Quebec through Wednesday
evening before settling across eastern NY and New England later
Wednesday night through Thursday night. This will allow our stretch
of dry weather to continue, but will deliver a northeasterly flow of
much cooler air to the region. However, with the much above normal
temperatures that were in place prior to the passage of the cold
front, this will just bring daytime highs back down near normal.
This will be a bit of a different story for overnight lows with high
pressure becoming centered over eastern NY/western New England by
the second half of Wednesday night. Combining the position of the
high with light winds, clear skies, and a very dry airmass...expect
temperatures to tumble Wednesday night possibly bringing about the
necessity for frost, and possibly even freeze headlines for portions
of the eastern Lake Ontario region where the western fringe of the
core of the coolest air will be located closer to the center of the
surface high.

As the surface high shifts into southern New England, a southerly
low-level return flow will become established Thursday into Thursday
night with weak WAA ensuing. There may also be some mid/upper level
clouds passing across the area Thursday night, with both of these
factors substantially lessening the threat of frost, although some
patchy frost will still be possible across Lewis County...likely
dependent on timing of aforementioned cloud cover.

Valley fog will be possible during the overnights through mid
mornings, especially across the Southern Tier.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
High pressure remains in control through the period bringing
continued dry weather. Mid and upper level ridging will build aloft
through the period. With surface high pressure centered just south
of New England through the period and rising heights/increasing
subsidence aloft, expect another period of well above normal
temperatures.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
Widespread VFR will prevail through tonight as strong surface high
pressure extends across the region from the north. The shield of
SCT/BKN cirrus extending from the tropical activity in the western
Atlantic will gradually recede southward through the morning hours.
Low confidence in how this cirrus will impact fog development in the
S. Tier (KJHW), though any local IFR/LIFR vsby restrictions will
dissipate by 13 or 14z this morning.

Otherwise, a dry cold front moving south through the region will
cause northeasterly breezes to increase today. Occasional gusts
around 20kts will be possible during the afternoon.

Fog development should be very limited tonight with a light gradient
wind persisting over the region.

Outlook...

Wednesday through Saturday...Mainly VFR. Valley fog and local IFR
possible each late night through the morning hours.

&&

.MARINE...
A strong area of surface high pressure will build east into Quebec
through tonight, then shift southeast across New England through the
rest of the week. A trough of low pressure aloft to the east of this
high will cause a dry cold front to move across the lakes from the
north today, causing northeasterly winds to increase. This will
cause SCA conditions to first develop along the southern shoreline
of Lake Ontario.

The tightening pressure gradient between the high to the north and
the tropical weather environment in the western Atlantic with cold
air flowing over the lakes will cause wind speeds to increase this
evening on both lakes. SCA conditions are expected to expand to
portions of Lake Erie while remaining in place on Lake Ontario
through Wednesday.

Wind direction will start to become more easterly and relax as the
sfc high to the north begins to move SE into Quebec Wednesday night.
The choppier wave action will subsequently subside and become
directed more offshore through the night.

Light to modest breezes and minimal wave action then expected
Thursday and especially on Friday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...PP
NEAR TERM...PP
SHORT TERM...JM
LONG TERM...JM
AVIATION...PP
MARINE...PP
Hazardous weather outlook, Sep 30, 2:08 AM EDT, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
208 AM EDT Tue Sep 30 2025

NYZ001>008-010>014-019>021-085-010615-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
208 AM EDT Tue Sep 30 2025

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-010615-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
208 AM EDT Tue Sep 30 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 3:56 AM EDTSmall Craft AdvisoryBUF46 hr
Sep 30, 12:35 PM EDTFreeze WatchBUFLewis13 hr

Nearby

Beach Hazards Statements in New York, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.